MAUDE Adverse Event Report: STRYKER GMBH T2 - LOCKING SCREW, FULLY THREADED D5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 - LOCKING SCREW, FULLY THREADED D5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965040S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "fracture of the gamma3 implant and a locking screw.Revision op- metal removal of the gamma3 and new hip prosthesis inserted on (b)(6) 2025.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The nail was completely fractured at the thinned webs of the proximal drill hole for the lag screw.The fracture pattern indicates fatigue failure, as evidenced by the presence of rest lines at the proximal section and the absence of plastic deformation.Slight deformation is observed at the medial end of the proximal section, likely caused by weight-bearing through the lag screw.At the distal end, significant damage is visible on the lateral side, which may have resulted from load-bearing stresses as well as explantation of the device.Based on the observations, the fatigue fracture appears to have originated on the lateral side of the anterior portion of the lag screw hole.Additionally, signs of a secondary sudden brittle fracture are present on the posterior side of the device.Evidence of misdrilling is visible on the posterior side of the nail, both inside and outside the lag screw hole.The shiny area on the nail¿s exterior surface, caused by friction, suggests an initial unsuccessful attempt to insert the lag screw, during which the screw was misaligned with the nail.This misaligned drilling and lag screw insertion created a chamfer-like edge on the lateral posterior side of the hole, weakening the construct.It must be noted, however, that the fatigue fracture was the primary cause of implant failure, while misdrilling most likely accelerated the breakage of an already weakened nail.The returned locking screw was also visually inspected and found broken at the midpoint.The threads of the screw are completely flattened, indicating that the screw rubbed against the nail walls, causing subsequent damage.The breakage appears to be a combination of fatigue failure from prolonged loading and a sudden brittle fracture due to the abrupt load transfer following nail breakage.On the available document, a formal medical opinion was sought: this is a non-union, as there is hardly any callus formation, which should be there after 6 months.Continuous movement in the fracture caused the failure of the nail and the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the breakage of the implant happened in a fatigue manner by application of continuous high load over time.The exact root cause cannot be defined as non-unions are, in general, multifactorial.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and, therefore, the breakage of the implants.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
T2 - LOCKING SCREW, FULLY THREADED D5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23185325
Report Number0008031020-2025-01653
Device Sequence Number13280568
Product Code HSB
UDI-Device Identifier04546540202499
UDI-Public(01)04546540202499(17)290831(10)K1D960F
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number18965040S
Device Lot NumberK1D960F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown